MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX Needle Knife XL; Unit, Electrosurgical, Endoscopic (With Or Without Accessories)

BOSTON SCIENTIFIC CORPORATION RX Needle Knife XL; Unit, Electrosurgical, Endoscopic (With Or Without Accessories)
Model Number M00545840
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of two rx needle knife xl used in the same procedure.It was reported to boston scientific corporation that an rx needle knife xl was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat biliary stones performed on (b)(6) 2026.During the procedure, it was reported that the needle knife was bent and having an orientation problem.A second rx needle knife xl was used, and the needle knife was bent and the tip was damage.The procedure was completed with a third rx needle knife xl.There were no patient complications reported as a result of this event and patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040601 captures the reportable event of cutting wire kinked.Block h11: investigation results the device was not returned for analysis and was reported to be disposed; therefore, a technical analysis could not be performed.With all the available information, boston scientific concludes that the reported event of wire kinked could not be confirmed.The device was not returned for analysis because it was disposed.Without analysis of the actual device, there is a lack of objective evidence, or descriptive conditions of the event required to determine a probable root cause of the event.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A similar complaint review was completed.There were no emerging trends identified that warrant further action.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
RX Needle Knife XL
Common Device Name
Unit, Electrosurgical, Endoscopic (With Or Without Accessories)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50798996
Report Number3005099803-2026-03825
Device Sequence Number18794199
Product Code KNS
UDI-Device Identifier08714729283799
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545840
Device Catalogue NumberM00545840
Device Lot Number0037211485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/17/2026
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown